Costochondritis and Tietze's Syndrome - Treatments

Not ready to share? Read other Patient Comments

What was the treatment for your costochondritis and Tietze's syndrome?

Share your story with others:

MedicineNet appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.Patient Comments FAQs

Enter your Comment

Tell us a bit about your background to make your comments more useful to other MedicineNet users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver

* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to MedicineNet, you grant MedicineNet permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. MedicineNet will not pay you for your Submission. You represent that you have all rights necessary for MedicineNet to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!

I have read and agree to abide by the MedicineNet Terms and Conditions and the MedicineNet Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the white circle:

What is the treatment for costochondritis and Tietze's syndrome?

Costochondritis can be aggravated by any activity that involves stressing the structures of the front of the chest cage. It is generally best to minimize these activities until the inflammation of the rib and cartilage areas has subsided.

Rest, anti-inflammatory drugs, physical therapy, and cortisone injections have been used as therapy for the inflamed, painful cartilage of both costochondritis and Tietze's syndrome. Ice packs applied to local swelling can sometimes help to reduce pain and inflammation. Local lidocaine analgesic patch (Lidoderm) application can reduce pain.

Return to Costochondritis

See what others are saying

Comment from: Barbara, 35-44 Female (Patient) Published: February 26

I'm a 35 year old woman. I've had Tietze's syndrome for over 11 years, with no improvement. When it first started in 2004 the doctors misdiagnosed with costochondritis, but I've always had a large lumps on top of my left rib cage. It wasn't until 2013 when they finally gave me the actual diagnosis of Tietze's syndrome. I've been getting cortisone injection along with nerve blockers every 3 or 4 months since 2013. Unfortunately the lump and swelling are still progressing. My lump is now as large as my hand and starts just left of my sternum and ends under my left arm pit. Also I now have a new lump on top of the right side of my rib cage. My attacks make it hard to get a full breath. The only way I have been able to stop the attacks, is to find the biggest person I can find and have them push very hard on top of my lump and forcefully hold it until the attack subsides. I am hoping to get a referral to a rheumatologist soon. Naproxen, hydromorphone, and perks don't do much when it feels like I'm having a heart attack.

Was this comment helpful?Yes
Comment from: Margaret, 65-74 Male Published: November 12

I am type 2 diabetic. I have itching and stinging when I inject and over the last two weeks have developed hives all over my stomach.

Was this comment helpful?Yes


Get the latest health and medical information delivered direct to your inbox!